Alert archive / Wyoming / High Wind Watches in 2015
High Wind Watch 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Mar 27, 2015, 2:27 PM MDT for Johnson County, Wyoming. It took effect at Mar 28, 2015, 4:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2015, 2:27 PM MDT (20:27 UTC)
- In effect from
- Mar 28, 2015, 4:00 PM MDT
- Expired
- Mar 28, 2015, 2:40 AM MDT
- In force
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Mar 27, 11:25 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 27, 11:25 AM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1125 AM MDT FRI MAR 27 2015 .SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT A WEAK SHORTWAVE PASSING THROUGH THE AREA LATE THURSDAY NIGHT HAS BEEN BRINGING SOME GUSTY WINDS TO PORTIONS OF THE AREA. THESE SHOULD DECREASE THROUGH THE NIGHT AND INTO TOMORROW MORNING AS THE SHORTWAVE MOVES AWAY AND THE PRESSURE GRADIENT RELAXES AS A RIDGE BUILDS OVER THE AREA. THE RESULT WILL BE A MAINLY QUIET WEATHER DAY WITH SOME PASSING MID AND HIGH LEVEL CLOUDS. TEMPERATURES WILL BE QUITE WARM WITH SOME LOCATIONS RISING INTO THE 70S. THINGS GET A BIT MORE ACTIVE FOR SATURDAY AS ANOTHER SHORTWAVE AND ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. HOWEVER...IT WILL NOT BE IN THE FORM OF MOISTURE. MOST OF THE MOISTURE AND DYNAMICS WILL MOVE BY TO THE NORTH OVER MONTANA. THERE COULD BE A FEW SHOWERS ACROSS THE NORTH...BUT THIS WOULD BE THE EXCEPTION RATHER THAN THE RULE. IT WILL BE IN FORM OF WIND. THE MODELS SHOW A 90 KNOT JET STREAK APPROACHING THE NORTHWESTERN PORTION OF THE STATE. THIS PUTS MUCH OF THE STATE IN THE RIGHT FRONT QUAD AND THEREFORE SOME INCREASE IN UPPER LEVEL DIVERGENCE AND DOWNWARD MOMENTUM. 700 MILLIBAR WINDS INCREASE TO 50 TO 60 KNOTS ACROSS THE FAVORED AREAS OF THE ABSAROKAS AND CODY FOOTHILLS. IT IS BORDERLINE FOR HIGH WIND THERE ON SATURDAY SO WE WILL LET THE DAY CREW MAKE THE CALL. ANOTHER AREA OF CONCERN IS NORTHERN JOHNSON COUNTY WHICH IS FAVORED IN NORTHWEST FLOW AFTER COLD FRONT PASSAGES. OF MORE CONCERN IN THE RISK FOR CRITICAL FIRE WEATHER. WITH LOW RELATIVE HUMIDITY EXPECTED ACROSS MUCH OF THE AREA WITH CRITICAL FUELS...WE WILL HOIST A FIRE WEATHER WATCH ACROSS THE LOWER ELEVATIONS ZONES WITH CRITICAL FUELS. IT WILL BE QUITE WARM AS WELL WITH MANY LOWER ELEVATIONS AGAIN SEEING HIGH TEMPERATURES INTO THE 70S. CONDITIONS WILL ONCE AGAIN CALM FOR SUNDAY AS THE SYSTEM MOVES AWAY AND RIDGING MOVES BACK ACROSS THE STATE. TEMPERATURES WILL FALL SOMEWHAT BEHIND THE FRONT...AROUND 10 DEGREES FOR MANY AREAS BUT THIS STILL PUTS MOST AREAS ABOVE SEASONAL NORMALS. .LONG TERM...MONDAY THROUGH FRIDAY DRY AND WARM CONDITIONS ARE EXPECTED MONDAY UNDER A FLAT UPPER RIDGE. A COMPACT...BUT STOUT UPPER LOW WILL PUSH EAST ACROSS THE EXTREME NORTHERN ROCKIES TUESDAY...WITH THE ASSOCIATED PACIFIC COLD FRONT SWEEPING EAST ACROSS THE FORECAST AREA TUESDAY AFTERNOON AND EVENING. ALTHOUGH THIS SYSTEM COULD BRING SOME CONVECTION ESPECIALLY OVER THE NORTHWEST...THE MAIN IMPACT WILL BE EXTREME FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING...WHERE FUELS ARE CONSIDERED CRITICAL. A COOLER AND MAINLY DRY DAY IS EXPECTED WEDNESDAY IN WAKE OF THE PACIFIC COLD FRONT. THERE COULD STILL BE SOME FIRE WEATHER CONCERNS...AS WINDS WILL REMAIN BREEZY...BUT COOLER CONDITIONS SHOULD ALLOW FOR SLIGHTLY HIGHER RH. GLOBAL MODELS SHOW A SHORTWAVE TROUGH DIVING SOUTHEAST INTO THE INTERMOUNTAIN WEST THURSDAY...THEN INTO THE FOUR CORNERS REGION THURSDAY NIGHT THEN EAST INTO THE CENTRAL PLAINS FRIDAY. THE CURRENT PROJECTED TRACK OF THIS SYSTEM WOULD GIVE THE AREA A BETTER CHANCES OF PRECIPITATION THAN EITHER SYSTEM ON SATURDAY OR TUESDAY. BOTH THE 00Z OPERATIONAL ECMWF AND GFS SOLUTIONS SHOW SOME UPSLOPE FLOW DEVELOPING THURSDAY INTO THURSDAY NIGHT. WILL BROAD BRUSH SLIGHT VALLEY/CHANCE MOUNTAIN POPS THURSDAY AND FRIDAY FOR NOW...AS TIMING AND CONFIDENCE INCREASES. WELL ABOVE AVERAGE TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...WITH SEASONAL TEMPERATURES WEDNESDAY...WITH THE POTENTIAL OF BELOW AVERAGE ON THURSDAY AND/OR FRIDAY. && .AVIATION.../18Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH 12Z SATURDAY. WINDS WILL INCREASE ACROSS THE WIND CORRIDOR...VICINITY 50SM NE KRKS-KCPR...AND ALONG THE LEE SLOPES OF THE DIVIDE AFTER 06Z SATURDAY AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE SATURDAY MORNING AND AFTERNOON. BEHIND THE FRONT...NW WINDS WILL INCREASE WITH STRONG WINDS POSSIBLE ACROSS JOHNSON CO SATURDAY EVENING INCLUDING KBYG. && .FIRE WEATHER... EXPECT ANOTHER WARM AND DRY DAY TODAY. HOWEVER...WINDS SHOULD DECREASE THROUGH THE DAY SO CRITICAL FIRE WEATHER IS NOT EXPECTED. ON SATURDAY...A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY MAY BRING CRITICAL FIRE WEATHER TO LOWER ELEVATION ZONES WITH CRITICAL FUELS. CONDITIONS SHOULD IMPROVE FOR SUNDAY WITH COOLER TEMPERATURES AND LESS WIND. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING WYZ280-281-283. && SHORT TERM...HATTINGS LONG TERM...WM AVIATION...AEM/LIPSON FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 27, 2:12 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 212 PM MDT FRI MAR 27 2015 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 212 PM MDT FRI MAR 27 2015 ...RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING SATURDAY AFTERNOON AND EVENING... ...HIGH WIND WATCH FOR THE LOWER ELEVATIONS OF JOHNSON COUNTY FOR LATE SATURDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS EXPECTED WHERE FUELS ARE CRITICAL DUE TO WARM...DRY AND BREEZY CONDITIONS... ESPECIALLY OVER THE WIND RIVER BASIN...LANDER FOOTHILLS...AND THE LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. THERE IS THE POTENTIAL FOR STRONG WINDS IN THE LOWER ELEVATIONS OF JOHNSON COUNTY BEHIND A COLD FRONT LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. TUESDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS LIKELY WHERE FUELS ARE CRITICAL. WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS CONTINUE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:35 AM MDT | Fire Weather Watch | RIW | Fremont, Johnson, Natrona | 12 hr |
| Mar 27, 2:42 PM MDT | Red Flag Warning | RIW | Fremont, Johnson, Natrona | 30 hr |
Nearby
High Wind Watches in Wyoming, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.